Many medical experts believe that taking a small number of carefully selected vitamins and supplements can support good health. How strange it is, then, to find that taking these agents on an empty stomach can actually cause us to feel ill for a short while.
It's true - generally speaking, vitamins and supplements should be taken with food. Taking them on an empty stomach invites stomach discomfort, gas, nausea and heartburn. Even a small amount of food ingested a few minutes before popping your vitamins, especially food containing a little bit of fat, can help prevent the digestive distress often experienced when taking dietary supplements on an otherwise empty stomach.
Not all vitamins and supplements will cause stomach upset. Perhaps the most common culprits in this respect are multivitamins, particularly those containing iron. Keep in mind that most people don't require iron in their multivitamin unless it has been recommended to them by their doctor.
Remember, not everything that seems to be "heartburn" is "heartburn." If discomfort persists, seems to be getting worse, occurs frequently or otherwise seems out of the ordinary it may not be related to your vitamins at all, and a call to your doctor is in order.
Watch for the next yourwellness e-Letter for a discussion on the vitamins and supplements most people could consider using. If you're not getting our FREE
e-Letter, you can sign up for it right here on our web site.
I hope this information is of help to you. Be well.
** Information on this web site is provided for informational purposes only and is not intended as a substitute for the advice provided by your physician or other healthcare professional. You should not use the information on this web site for diagnosing or treating a health problem or disease, or prescribing any medication or other treatment. **